A 33-year-old female asked:
Disclaimer

took bcp back to back to skip period one month.spotting on day 12 of 2nd pack. is this normal?should i stop bcp? feeling like my period is coming.bloat, cramps, headache.33 yo. 2 kids, on pill for 1yr

2 doctor answers
Dr. Karen Jones
37 years experience Obstetrics and Gynecology
Common: When a woman takes 2 (or more) bcp packs back to back it is common to have some spotting, called break through bleeding. Some women can have odd symptoms such as bloating or cramping. It is fine to finish this pack, have a period and go back to taking the bcp the usual way.
Answered on Sep 28, 2016
1
1 thank
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Breakthrough bleed: Your period is trying to 'breakthrough' the suppression of the oral contraceptive. Continue the pill until the end of this pack otherwise you will have a full period if you stop now. Yes, it's normal.
Answered on Sep 6, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 24-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
That's ok: It is ok to have a light period or even miss your period when you are taking low dose birth control pills.
A 25-year-old female asked:
Dr. Robert Kwok
33 years experience Pediatrics
Yes: That 1 pill should not change the contraceptive effects. The level of protection does not drop when the new pack of pills is started. If wanting to sk ... Read More
A 27-year-old female asked:
Dr. Boniface Ikejiani
27 years experience Obstetrics and Gynecology
Amenorrhea: This is 27 yo female with onset of amenorrhea after she discontinued birth control pills. The amenorrhea may as well be as a result of use of BCP eve ... Read More
1
1 thank
A 25-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Not late: One day is not late especially if on birth control. If tylenol (acetaminophen) is not releaving your headaches you should see a primary care doctor. I ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month